Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 345, NWS Shreveport, LA

May 26, 2008Howard County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 26, 2008, 11:23 PM CDT for Howard County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2008, 11:23 PM CDT (04:23 UTC)
Expired
May 27, 2008, 12:00 AM CDT
In force
37 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Howard County, AR

The radar

The Western Arkansas radar (KSRX), 138 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2968 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:33 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 26, 9:33 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 PM CDT MON MAY 26 2008

...NO FORECAST UPDATE IS EXPECTED AT THIS TIME...

.DISCUSSION...
THE MID-EVENING WEATHER MAPS CONTINUE TO SHOW A COUPLE OF SURFACE
TROUGHS ACROSS THE MID-SOUTH AND TENNESSEE VALLEY...AS WELL AS A
NEARLY STATIONARY FRONT FROM THE TEXAS PANHANDLE INTO NORTHERN
MISSOURI.  AREA RADARS CONTINUE TO SHOW PLENTY OF SHOWERS AND STORMS
TAKING PLACE AROUND ALL THESE BOUNDARIES...JUST TO THE NORTH OF
STRONG UPPER-LEVEL RIDGING.

ISOLATED SHOWERS AND STORMS...WHICH FORMED ACROSS EAST TEXAS LATE
THIS AFTERNOON...DISSIPATED AROUND SUNSET.  WITH STRONG RIDGING
ALOFT...QUIET WEATHER CONDITIONS SHOULD CONTINUE ACROSS MOST OF THE
AREA FOR THE REST OF THE NIGHT.  THE ONLY EXCEPTION COULD BE OVER
THE NORTHERN TIER OF COUNTIES...WHERE PARTS OF OUR REGION COULD BE
SKIRTED BY A PASSING MESOSCALE CONVECTIVE SYSTEM.  I HAVE LEFT SOME
SMALL SHOWER/THUNDERSTORM PROBABILITIES IN THE FORECAST FOR THAT
REASON.

THE REMAINDER OF THE FORECAST APPEARS TO BE IN GOOD SHAPE.  NO
FURTHER CHANGES ARE EXPECTED AT THIS TIME.  /21/

&&

.AVIATION...
PERSISTENCE WILL AGAIN BE KEY IN THE COMING 6Z TAFS...AS VFR
CONDITIONS ARE EXPECTED FOR THE NEXT SEVERAL HRS BEFORE STRATUS
FORMS/SPREADS NWD ACROSS E TX/W LA BETWEEN 7-12Z WEDNESDAY. IFR/LOW
MVFR CIGS OF 008-011FT ARE EXPECTED ONCE AGAIN...WHICH WILL SLOWLY
LIFT AND BECOME VFR BY MIDDAY. BKN MVFR CIGS ARE EXPECTED TO AFFECT
THE SHV/TXK TERMINALS BETWEEN 12-14Z...ALTHOUGH SRLY WINDS OF
5-10KTS WILL KEEP VSBYS IN CHECK...WITH PATCHY REDUCED VSBYS
POSSIBLE ACROSS DEEP E TX/CNTRL LA. COULD ALSO SEE VSBYS REDUCED TO
3-5SM OVER THE ELD/MLU TERMINALS OVERNIGHT AS WINDS REMAIN
LIGHT...ALTHOUGH STRATUS MAY FORM/BECOME BKN FOR A FEW HRS BETWEEN
13-16Z. ALSO WATCHING OUTFLOW BNDRY PROPAGATING SW NEAR 14KTS FROM
CNTRL AR CONVECTION...WHICH MAY ENHANCE CONVECTIVE REDEVELOPMENT
ACROSS SW AR MAINLY N OF A TXK-ELD LINE BETWEEN 05-06Z. WILL AWAIT
FURTHER RADAR TRENDS BEFORE INCLUDING MENTION OF THUNDER IN THE SW
AR TAFS. OTHERWISE...ISOLATED CONVECTION WILL BE POSSIBLE TUESDAY
AFTERNOON DURING PEAK HEATING...WITH RESIDUAL BNDRYS LINGERING
THROUGH THE DAY...AND WEAK UPPER LEVEL PERTURBATIONS ROUNDING THE
BLOCKING RIDGE IN PLACE ACROSS THE LOWER MS VALLEY. MAY INCLUDE CB/S
IN THE TAFS WEDNESDAY AFTERNOON...ALLOWING LATER SHIFTS TO FURTHER
DEFINE ANY CONVECTIVE THREAT. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  91  71  88 /  10  10  20  50
MLU  72  91  70  89 /  10  10  20  50
DEQ  71  90  69  85 /  20  20  30  50
TXK  73  91  72  86 /  20  20  30  50
ELD  71  92  70  87 /  20  20  30  50
TYR  74  92  71  89 /  20  10  20  50
GGG  73  91  70  89 /  20  10  20  50
LFK  73  92  71  90 /  10  10  10  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

PUBLIC FORECASTER...BUTTS
AVIATION FORECASTER...15
Hazardous weather outlook, May 26, 12:00 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON MAY 26 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AS WELL AS SOUTHWEST ARKANSAS WITH THE HEATING
OF THE DAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A RIDGE OF HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL
BEGIN TO RETROGRADE TO THE WEST OF THE REGION BY TUESDAY. AS A
RESULT...A COLD FRONT WILL MAKE PROGRESS INTO THE REGION FROM THE
NORTH LATE TUESDAY AND DURING THE DAY WEDNESDAY. GIVEN THE AMOUNT
OF MOISTURE IN PLACE...NOT TO MENTION AN UNSTABLE ATMOSPHERE...
SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF AND ALONG
THIS COLD FRONT. SOME STORMS WILL HAVE THE CAPABILITY OF BECOMING
SEVERE...PRODUCING LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS
BEGINNING LATE TUESDAY ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AREAWIDE
DURING THE DAY WEDNESDAY ALONG THE COLD FRONT AS IT PASSES THROUGH
THE REGION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

17

In the hours before

Special weather statement, May 26, 11:10 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 PM CDT MON MAY 26 2008

ARZ051-270500-
HOWARD-
1110 PM CDT MON MAY 26 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL MIDNIGHT CDT FOR THE FOLLOWING
COUNTY...

IN SOUTHWEST ARKANSAS...
     HOWARD...

INCLUDING THE FOLLOWING LOCATIONS...
     ATHENS AND UMPIRE...

AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR UMPIRE...MOVING NORTHEAST AT 12 MPH.

HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 40
MPH ARE EXPECTED WITH THIS STORM.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

LAT...LON 3436 9393 3435 9392 3428 9392 3427 9391
      3419 9391 3411 9397 3419 9410 3421 9425
      3435 9425 3437 9423 3436 9400
TIME...MOT...LOC 0410Z 210DEG 10KT 3425 9404

BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:54 AM CDTSevere Thunderstorm WarningSHVCass, Morris, Titus51 min
May 27, 12:08 PM CDTSevere Thunderstorm WarningSHVCamp, Harrison, Marion, Titus, Upshur52 min
May 27, 12:29 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith46 min
May 27, 12:33 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Smith, Upshur57 min
May 27, 12:45 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Marion60 min
May 27, 1:45 PM CDTSevere Thunderstorm WarningSHVBowie, Cass45 min
May 27, 2:09 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion, Panola66 min
May 27, 3:33 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine, Shelby57 min
May 27, 3:08 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster37 min
May 26, 11:10 PM CDTSpecial Weather StatementSHVHoward50 min
May 27, 2:22 PM CDTSevere Thunderstorm WarningSHVLafayette, Miller38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.